MAUDE Adverse Event Report: CATH TEMPO 4F UF 65CM 5SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH TEMPO 4F UF 65CM 5SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451404V5
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During a peripheral angiogram, the distal end of a 4f 5 side holes (5sh) 65cm universal flush tempo diagnostic catheter broke off.The physician was able to retrieve the device.The device was stored as per labeling and opened in a sterile field.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
During a peripheral angiogram, the distal end of a 4f 5 side holes (5sh) 65cm universal flush tempo diagnostic catheter broke off.The physician was able to retrieve the device.The device was stored as per labeling and opened in a sterile field.Additional procedural details were requested but not provided.One non-sterile tempo catheter (cath tempo 4f uf 65cm 5sh) was received for analysis.During the visual analysis it was noted that the catheter was separated.Sem analysis was performed in order to determine the separation cause.Results showed the separated area of the body/shaft of the tempo catheter presented evidence of cup and cone shaped-like elongations.These characteristics are commonly associated with separations caused by material tensile overload.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 17991292 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿brite tip/distal tip - catheters- separated in patient¿ was confirmed since the returned catheter was found separated.However, per sem analysis it was determined the cause of the separation was associated with separations caused by material tensile overload.Procedural/handling factors or vessel characteristics, although not provided, may have contributed to the reported event.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters; straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.¿ neither the phr review nor the product analysis suggest that the separated condition could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
CATH TEMPO 4F UF 65CM 5SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11828578
Report Number9616099-2021-04548
Device Sequence Number3663569
Product Code DQO
UDI-Device Identifier20705032007730
UDI-Public20705032007730
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number451404V5
Device Catalogue Number451404V5
Device Lot Number17991292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date07/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;